MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA NO INS; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA NO INS; PISTON SYRINGE
Catalog Number 329408
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7240986.Medical device expiration date: n/a.Device manufacture date: 2017-10-26.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.5 ml 31ga no ins experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no.: 329408, batch no.: 7240986, unknown.When moving the plunger outside of vial before drawing up insulin, presses to the top the plunger and white stuff comes out of needle.The plunger rod has a rest position of 2 units.Unknown occurrence date.Found this white stuff coming out of needle on 6 other prior boxes.
 
Additional Manufacturer Narrative
Investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 7240986.All inspections and challenges were performed per the applicable operations qc specifications.There were five (5) notifications [(b)(4)] noted that did not pertain to the complaint.There was one (1) notification [(b)(4)] noted for adhesive splatter.
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.5ml 31ga no ins experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no.: 329408 batch no.: 7240986, unknown.When moving the plunger outside of vial before drawing up insulin, presses to the top the plunger and white stuff comes out of needle.The plunger rod has a rest position of 2 units.Unknown occurrence date.Found this white stuff coming out of needle on 6 other prior boxes.

Brand Name
SYRINGE 0.5ML 31GA NO INS
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8879618
Report Number1920898-2019-00790
Device Sequence Number16767881
Product Code FMF
UDI-Device Identifier00382903294084
UDI-Public00382903294084
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329408
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;